This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Thank you for the forum. I've been in therapy for three years for what my therapist has termed "low-grade depression". However, over the last 18 months, my physical state has deteriorated dramatically. My physician has simply associated it to depression. I have tried all antidepressants out there and they all had terrible side effects. My therapist is encouraging me to seek additional medical treatment. My physician thinks otherwise. Here are my symptoms. Burning pain and numbness on the right side of my face. Muscle spasms of the face and neck (I didn't know I had muscles there!). Burning pain in the lips and tongue and a funny taste in the mouth. And here's the one that bothers me the most (and maybe why my doctor just says it's depression) - severe confusion. I've spent time wandering up and down my street trying to find my apartment and nothing looks familiar. I used to just wait these episodes out, but they're pretty severe now. It's almost as though I'm drunk! I don't think the way I used to. I'm afraid to drive more than a short distance because I get lost and then panicky very easily. I reduced my work to part-time to relieve "stress" (I like my job) and gave up management responsibility as well. I also cut back on my social obligations and stopped a relationship I was in thinking they may be causing me stress. I simply don't think the same anymore. Very simple tasks can be difficult for me to complete. Is all this associated with low-grade depression? How do I work my way out of this? It's getting worse instead of better. I'm in my mid-thirties and used to do things like bike to work, take classes, etc. Any suggestions would help. Thank you.
It's hard to say if all the symptoms that you have been experiencing could be attributed to "low-grade depression". Depression frequently co-exists with anxiety. I don't have a very clear idea on how long your symptoms(severe confusion, wandering up and down your street,etc)last. Some medical conditions could cause confusion and this could also be caused by side effects from medications. This is why I think a thorough medical evaluation, including review of your medications, is necessary. If the symptoms occur for only few minutes to hours a day, are self-limited and associated with heart pounding, chest pains, trembling, choking, etc., then maybe a panic disorder could be considered.
I would like to emphasize the importance of a good medical evaluationand referral to a neurologist if necessary.
I hope this information was helpful. It is however for general medical evaluation purposes only and is not intended to substitute for a professional medical advice. A confidential evaluation can be done by calling Henry Ford Behavioral Services at (313) 874-6680 for an appointment. Good Luck!
Keywords: Depression, Physical symptoms
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.